Alert archive / Georgia / Tornado Warnings in 2025
Tornado Warning 62, NWS Atlanta, GA
NWS Atlanta, GA issued this tornado warning at May 27, 2025, 2:32 PM EDT for Carroll County, Georgia. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2025, 2:32 PM EDT (18:32 UTC)
- Expired
- May 27, 2025, 2:46 PM EDT
- In force
- 14 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:32 PM EDT | TORNADO | 2 S Tyus, GA | Trees down along Roopville-Veal Road. A barn had its roof torn off. TDS noted on KFFC radar from 1828 to 1833 UTC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
756
WFUS52 KFFC 271832
TORFFC
GAC045-271900-
/O.NEW.KFFC.TO.W.0062.250527T1832Z-250527T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Peachtree City GA
232 PM EDT Tue May 27 2025
The National Weather Service in Peachtree City has issued a
* Tornado Warning for...
South central Carroll County in northwestern Georgia...
* Until 300 PM EDT.
* At 232 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Tyus, or 11 miles southwest of Carrollton, moving
east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Roopville and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3343 8521 3346 8521 3351 8504 3348 8501
3343 8503
TIME...MOT...LOC 1832Z 261DEG 13KT 3344 8519
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$2 follow-up statements
761
WWUS52 KFFC 271841
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Tue May 27 2025
GAC045-271900-
/O.CON.KFFC.TO.W.0062.000000T0000Z-250527T1900Z/
Carroll GA-
241 PM EDT Tue May 27 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTH
CENTRAL CARROLL COUNTY...
At 241 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Roopville, or 9 miles south of Carrollton, moving
east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Roopville and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3343 8512 3346 8513 3349 8503 3348 8501
3343 8503
TIME...MOT...LOC 1841Z 263DEG 20KT 3345 8511
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$521
WWUS52 KFFC 271846
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
246 PM EDT Tue May 27 2025
GAC045-271855-
/O.CAN.KFFC.TO.W.0062.000000T0000Z-250527T1900Z/
Carroll GA-
246 PM EDT Tue May 27 2025
...THE TORNADO WARNING FOR SOUTH CENTRAL CARROLL COUNTY IS
CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However,
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Georgia.
&&
LAT...LON 3343 8512 3346 8513 3349 8503 3348 8501
3343 8503
TIME...MOT...LOC 1844Z 261DEG 13KT 3345 8510
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at May 27, 1:44 PM EDT, 48 minutes earlier.
Area forecast discussion, May 27, 1:44 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 144 PM EDT Tue May 27 2025 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Wednesday) Issued at 317 AM EDT Tue May 27 2025 Another round of showers and thunderstorms exiting the area this morning with more precip moving in this afternoon. Near zonal upper level flow becomes a bit southwesterly today with shortwave after shortwave moving through the region this week. At the surface we have a high pressure ridge/wedge building into NE GA with some CAD (Cold Air Damming) developing as well. right now it looks like the wedge has pushed into the NE ATL suburbs with a Temp/Dewpoint of 61 over 59 at PDK and ATL still sitting at 72 over 69. The models are showing this wedge building in fairly deep into the area which is a bit rare to have one this strong this time of year. This is very welcomed as it will help to stabilize the environment and minimize afternoon convection. This is very evident as the models are showing Capes increasing into the 800-1200 J/kg range but only south and west of the building wedge. We will have to wait to see just how far this wedge pushes into the state but for now the best location of any strong to possibly severe storms will be across west central and central portions of the state. This wedge is expected to stay across the area through Wed afternoon but it will weaken substantially tomorrow. Temps today across NE GA are expected to stay mainly in the 60s to lower 70s with the cool easterly flow under the wedge. Will see just the opposite across central GA with temps expected to get up into the upper 80s to lower 90s. Temps will be a tad bit warmer Wednesday but still seeing well below normal readings across the NE GA mountains. 01 && .LONG TERM... (Wednesday night through Monday) Issued at 317 AM EDT Tue May 27 2025 Key Messages: - More rain and thunderstorms Thursday and Friday. A few of these may be severe. - Cold front moves through Friday, drying out on Saturday. Rain chances slowly return in early next week. Forecast: Models seem to finally be coming to an agreement around what will be happening in the area Thursday into Friday, with GEFS suite coming around to stronger trough moving through the area Friday and driving cold front through. Before that though, shortwave is progged to push through the area on Thursday bringing yet another round of rain and thunderstorm chances out ahead of it. There will be high dependency on what happens the night before, but if the sun can come out, should be plenty of moisture around for some vigorous convection that could see some isolated severe wind gusts occur. On Friday, as mentioned above, pretty strong trough will dig into the eastern US as the upper level low that has been sitting over the central US causing us problems finally decides to move along. This will drive a cold front into north and central Georgia on Friday, and depending on timing, could see a line of storms form along it. Will need to watch this for severe potential. Surface high comes in behind the front meaning Saturday should (finally) be dry. Temperatures should be pleasant for late May/early June, with highs in the upper 70s to mid 80s (and possibly some 60s in the mountains in more elevated locations). Ensembles show another shortwave rotating through the base of the trough Saturday night into Sunday morning which could squeeze some rain showers out over northern GA, though moisture will be lacking with the system. Another surface high should settle in over the Ohio River Valley on Monday into Tuesday, which will bring easterly flow off the Atlantic. Enough moisture may return that, when coupled with early June sunshine, could bring some isolated to scattered diurnal thunderstorms to the CWA early next week. Lusk && .AVIATION... (18Z TAFS) Issued at 143 PM EDT Tue May 27 2025 Conditions are difficult. LIFR CIGS continue to linger, though approaching WX should help to push CIGS into IFR or low MVFR. -TSRA is expected between 19-00Z this afternoon. Unfortunately, ATL is unlikely to improve past low MVFR through the TAF period. A stationary front will continue to cause a combination of low CIGS and VIS. Winds will be out of the east at 5-10kts with a shift to the SW expected tomorrow after 15Z. //ATL Confidence...18Z Update... Medium to High on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 71 60 81 64 / 80 70 40 20 Atlanta 78 65 82 67 / 80 70 40 30 Blairsville 68 56 77 58 / 70 70 40 30 Cartersville 77 62 82 63 / 70 70 40 40 Columbus 87 67 86 68 / 80 50 40 30 Gainesville 67 59 80 64 / 70 70 40 30 Macon 87 66 86 67 / 70 70 30 30 Rome 78 63 82 64 / 80 70 40 40 Peachtree City 82 64 83 65 / 90 70 30 30 Vidalia 89 69 90 71 / 70 60 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...01 LONG TERM....Lusk AVIATION...Vaughn
Hazardous weather outlook, May 27, 11:52 AM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1152 AM EDT Tue May 27 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1152 AM EDT Tue May 27 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected to move eastward through the forecast area this afternoon into tonight. Some of these storms could become strong to severe and produce damaging wind gusts and hail. A brief tornado also cannot be ruled out. Stronger storms could also produce heavy rainfall, which could lead to localized flash flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered thunderstorms are expected Wednesday through Friday across much of north and central Georgia. Strong to severe thunderstorms will be capable of producing gusty to damaging winds, hail, heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:04 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee | 26 min |
| May 26, 8:30 PM EDT | Special Weather Statement | FFC | Harris | 30 min |
| May 27, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Haralson, Heard, Troup | 39 min |
| May 27, 2:22 PM EDT | Tornado Warning | FFC | Carroll | 19 min |
| May 27, 2:29 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Floyd, Haralson, Paulding, Polk | 27 min |
| May 27, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Haralson, Heard and 1 more | 46 min |
| May 27, 2:48 PM EDT | Special Weather Statement | FFC | Bartow, Paulding | 27 min |
| May 27, 2:57 PM EDT | Special Weather Statement | FFC | Troup | 33 min |
| May 27, 3:10 PM EDT | Tornado Warning | FFC | Coweta, Fayette | 20 min |
| May 27, 3:11 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Meriwether | 34 min |
| May 27, 3:40 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Upson | 35 min |
| May 27, 3:47 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 28 min |
| May 27, 3:57 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Spalding, Upson | 33 min |
| May 27, 4:03 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 27 min |
| May 27, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee, Talbot | 43 min |
| May 27, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 35 min |
| May 27, 4:28 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 32 min |
| May 27, 4:33 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe, Upson | 27 min |
| May 27, 4:57 PM EDT | Special Weather Statement | FFC | Marion, Schley, Talbot, Taylor, Webster | 33 min |
| May 27, 5:29 PM EDT | Special Weather Statement | FFC | Crawford, Macon, Peach, Sumter, Taylor | 31 min |
| May 27, 5:45 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| May 27, 6:01 PM EDT | Special Weather Statement | FFC | Dooly, Houston | 29 min |
| May 27, 6:29 PM EDT | Special Weather Statement | FFC | Bleckley | 31 min |
| May 27, 6:42 PM EDT | Special Weather Statement | FFC | Toombs | 33 min |
| May 27, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 26 min |
| May 27, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 24 min |
| May 27, 7:09 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| May 27, 7:46 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 29 min |
Nearby
Tornado Warnings in Georgia, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.